MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09502
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.E3 - occupation: ir manager.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked after it was placed in a patient of unknown age during an unknown procedure.The drain was found to be leaking from the floor and the hub was completely disconnected from the catheter.The device was used as an external biliary drain.It was noted that the drain had been exchanged "in (b)(6)." a new device was placed in an additional procedure.No other adverse effects were reported for this incident.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 03oct2024.The patient was an inpatient transferred from a nursing floor to interventional radiology.The user noted that a 10.2 french internal external biliary drainage catheter had been in place for about a week before the failure was noticed.The drainage catheter was completely separated from the hub and was being held together by the internal suture string that locks the pigtail.No other adverse effects have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked after it was placed in a patient of unknown age during an unknown procedure.The patient was an inpatient transferred from a nursing floor to interventional radiology.The user noted that a 10.2 french internal external biliary drainage catheter had been in place for about a week before the failure was noticed.The drain was found to be leaking from the floor, and the hub was completely disconnected from the catheter and was being held together by the internal suture string that locks the pigtail.The device was used as an external biliary drain.It was noted that the drain had been exchanged "in 10-23." a new device was placed in an additional procedure.No other adverse effects were reported for this incident.No other adverse effects have been reported.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for device were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter was returned in an opened, used and damaged condition.The catheter shaft was confirmed to have separated from the mac-loc adaptor.The flare was examined, discovering a fold to be present in the flare.The cap and mac-loc adaptor passed the gauge requirement.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was manufactured out of specification and that there are no nonconforming devices in-house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the main cause of failure is manufacturing-related, due to an inadequate flare.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20292991
Report Number1820334-2024-01262
Device Sequence Number8059215
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)270607(10)16095568
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09502
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number16095568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/03/2024
03/21/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/17/2024
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown